MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48480111
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during medical procedure the rod inserter was without function.The distal end of the item loosened from the residue of the instrument.A proper fixation of the rod was not possible anymore.Replacement was available.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.The device was returned in 2 pieces, with the tip fractured off the device.No relevant manufacturing issues were identified as all units met stryker specifications.The possible root cause of this event is normal wear and tear of the instruments.
 
Event or Problem Description

Brand Name
MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6498965
Report Number0009617544-2017-00152
Device Sequence Number11339
Product Code LXH
UDI-Device Identifier07613327270815
UDI-Public(01)07613327270815
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48480111
Device Lot Number10H218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1